Alert archive / Alabama / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Birmingham, AL

March 19, 201339 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Mar 19, 2013, 4:40 AM CDT for 39 counties in Alabama. It took effect at Mar 19, 2013, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2013, 4:40 AM CDT (09:40 UTC)
In effect from
Mar 19, 2013, 1:00 PM CDT
Expired
Mar 19, 2013, 7:00 PM CDT
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS84 KBMX 190940
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 AM CDT TUE MAR 19 2013

...DRY CONDITIONS EXPECTED THIS AFTERNOON...

.A DRY AIR MASS WILL SETTLE ACROSS CENTRAL ALABAMA TODAY AS
SURFACE HIGH PRESSURE BUILDS INTO THE REGION. RELATIVE HUMIDITY
VALUES WILL FALL TO OR BELOW 25 PERCENT FOR SEVERAL HOURS THIS
AFTERNOON.

ALZ011>015-017>050-200000-
/O.NEW.KBMX.FW.W.0008.130319T1800Z-130320T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
440 AM CDT TUE MAR 19 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. 

* WINDS...WILL BE FROM THE NORTH AROUND 10 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT.

* IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER
  CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 10:29 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 18, 10:29 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1029 PM CDT MON MAR 18 2013

.UPDATE...
FOR OVERNIGHT WEATHER.

&&

.DISCUSSION...

EXPECTING SHOWERS AND POSSIBLY A THUNDERSTORM TO CONTINUE THROUGH
THE NEXT FEW HOURS MAINLY ALONG AND SOUTH OF HIGHWAY 80 AS MID
AND UPPER LEVEL FORCING WILL BE RESPONSIBLE FOR POST-FRONTAL LIFT.
HAVE ADJUSTED POPS AND WEATHER ACCORDINGLY. COLD ADVECTION AND
DECREASING CLOUDINESS FROM THE NORTHWEST WILL BE THE TREND FOR THE
REST OF THE OVERNIGHT.

87/GRANTHAM

&&

AVIATION...
00Z TAF DISCUSSION.

LINE OF SEVERE STORMS HAS MOVED HALFWAY BETWEEN KMGM AND KTOI AND
SHOULD BE SOUTH OF KTOI BY 01Z. VFR CONDS PREVAIL ACROSS AREAS
NORTH OF KMGM AS THE AIRMASS HAS BECOME MUCH DRIER AND STABLE.
LIGHT AND VRBL WINDS HAVE DEVELOPED BEHIND THE SQUALL LINE...BUT A
COLD FRONT NEAR A KJAN-KTUP LINE WILL PUSH ACROSS CENTRAL ALABAMA
DURING THE OVERNIGHT HOURS...AND NW SFC WINDS WILL DEVELOP BEHIND
THE FRONT. AN AREA OF MVFR CIGS WILL LIKELY DEVELOP BEHIND THE
FRONT...BUT CLEARING WILL TAKE PLACE BY 08Z ALONG THE I-20
CORRIDOR AND AS DRIER AIR FILTERS SOUTHWARD.

58/ROSE

&&

.PREV DISCUSSION... /ISSUED 329 PM CDT MON MAR 18 2013/

DISCUSSION...

ONGOING STORMS WILL GRADUALLY PUSH EASTWARD OUT OF AREA THROUGH
THE EVENING.

THE REST OF THE 7 DAY FORECAST PERIOD WILL BE LARGELY DOMINATED BY
EASTERN STATES TROUGHINESS...KEEPING OUR AREA NEAR OR BELOW
SEASONAL TEMPERATURE AVERAGES. THERE IS A POTENTIAL FOR FREEZING
TEMPERATURES WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. NEXT
GOOD CHANCES OF RAIN WILL COME LATE IN THE WEEK INTO NEXT WEEKEND.

/61/

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     41  63  40  60  30 /  10   0  10  10   0
ANNISTON    44  63  41  59  32 /  10   0  10  10   0
BIRMINGHAM  44  64  43  61  32 /  10   0  10   0   0
TUSCALOOSA  45  66  44  63  36 /  10   0  10   0   0
CALERA      46  65  43  62  34 /  10   0  10  10   0
AUBURN      51  67  44  61  35 /  40   0  10  10   0
MONTGOMERY  52  69  46  62  37 /  70   0  10  10   0
TROY        55  70  46  62  37 /  90   0  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

87/58/61
Hazardous weather outlook, Mar 18, 8:18 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
818 PM CDT MON MAR 18 2013

ALZ011>015-017>050-200130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
818 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A DRY AIRMASS WILL WORK INTO THE AREA ON TUESDAY. THERE IS MEDIUM
CONFIDENCE THAT RELATIVE HUMIDITY VALUES MAY DROP BELOW 25
PERCENT ACROSS CENTRAL ALABAMA FOR SEVERAL HOURS DURING THE
AFTERNOON. THIS WOULD HELP CREATE A POTENTIAL HIGH FIRE DANGER.
OUTDOOR BURNING IS DISCOURAGED WITH THIS TYPE OF AIRMASS.

THERE IS A CHANCE FOR TEMPERATURES TO FALL BELOW THE FREEZING MARK
WEDNESDAY NIGHT INTO THURSDAY MORNING. SENSITIVE VEGETATION WILL
NEED TO BE PROTECTED DUE TO THE FREEZING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 19, 12:45 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 AM CDT TUE MAR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     MILLBROOK               32.48N 86.37W
03/18/2013                   ELMORE             AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOOR IN MILLBROOK.

&&

HA
Local storm report, Mar 19, 12:48 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 AM CDT TUE MAR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             3 ENE MARTIN LAKE AT KO 32.75N 85.93W
03/18/2013  E1.75 INCH       ELMORE             AL   EMERGENCY MNGR

            HAIL UP TO THE SIZE OF GOLF BALLS FELL FOR 15 MINUTES

&&

HA
Local storm report, Mar 19, 12:57 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 AM CDT TUE MAR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             SSE MARTIN LAKE AT KOWA 32.74N 85.97W
03/18/2013  E1.00 INCH       ELMORE             AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT CHILDRENS HARBOR

&&

HA
Local storm report, Mar 19, 2:40 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 AM CDT TUE MAR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             SHOTTSVILLE             34.26N 88.13W
03/18/2013  M0.50 INCH       MARION             AL   EMERGENCY MNGR

            ON COUNTY HWY 154 IN TOWN.

0125 PM     HAIL             SHOTTSVILLE             34.26N 88.13W
03/18/2013  M1.00 INCH       MARION             AL   EMERGENCY MNGR

            AT THE INTERSECTION OF CR 20 AND 25.

0131 PM     HAIL             HACKLEBURG              34.27N 87.83W
03/18/2013  M0.50 INCH       MARION             AL   EMERGENCY MNGR

            INTERSECTION OF KENNEDY ROAD AND CR 118

0133 PM     HAIL             HACKLEBURG              34.27N 87.83W
03/18/2013  M0.75 INCH       MARION             AL   TRAINED SPOTTER

0138 PM     HAIL             HACKLEBURG              34.27N 87.83W
03/18/2013  M1.75 INCH       MARION             AL   TRAINED SPOTTER

0155 PM     HAIL             BEXAR                   34.19N 88.15W
03/18/2013  M1.75 INCH       MARION             AL   TRAINED SPOTTER

0202 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
03/18/2013                   LAMAR              AL   EMERGENCY MNGR

            TREES AND POWER LINE DOWN

0204 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
03/18/2013                   MARION             AL   EMERGENCY MNGR

            *** 1 INJ *** ESTIMATED WINDS OF 50-60 MPH. NUMEROUS
            POWERLINES AND TREES DOWN IN TOWN. SEVERAL HOMES DAMAGED.
            TWO DESTROYED. ONE TREE LANDED ON A CAR AND TRAPPED AN
            INDIVIDUAL...WHO WAS THEN TRANSPORTED TO HOSPITAL. EXTENT
            OF INJURY UNKNOWN.

0209 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
03/18/2013                   LAMAR              AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0210 PM     TSTM WND DMG     5 S ARKADELPHIA         33.80N 86.92W
03/18/2013                   JEFFERSON          AL   PUBLIC

            DOZEN LARGE PINE TREES DOWN POINTING IN A UNIFORM
            DIRECTION.

0213 PM     TSTM WND GST     SULLIGENT               33.89N 88.13W
03/18/2013  E70.00 MPH       LAMAR              AL   EMERGENCY MNGR

            AT THE EOC

0215 PM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
03/18/2013                   MARION             AL   FIRE DEPT/RESCUE

            TREES BLOWN DOWN AND MINOR ROOF DAMAGE TO SEVERAL SMALL
            BUILDINGS IN THE BEAR CREEK AREA.

0218 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
03/18/2013                   WINSTON            AL   TRAINED SPOTTER

            TREES AND POWER LINES DOWN THROUGHOUT TOWN. SOME BUILDING
            DAMAGE BUT UNKNOWN QUANTITY AT THIS TIME.

0220 PM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
03/18/2013                   MARION             AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN.

0224 PM     TSTM WND DMG     MILLPORT                33.56N 88.08W
03/18/2013                   LAMAR              AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0225 PM     TSTM WND DMG     FAYETTE                 33.69N 87.83W
03/18/2013                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN IN TOWN

0226 PM     TSTM WND DMG     FAYETTE                 33.69N 87.83W
03/18/2013                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 171 NEAR THE INTERSECTION OF HWY
            159 ON THE SOUTH END OF TOWN.

0227 PM     TSTM WND DMG     LYNN                    34.04N 87.55W
03/18/2013                   WINSTON            AL   BROADCAST MEDIA

            TREES DOWN AND TRANSFORMERS BLOWN IN TOWN.

0246 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
03/18/2013                   WALKER             AL   EMERGENCY MNGR

            TREES DOWN WITH ROADS BLOCKED IN NUMEROUS LOCATIONS. 2
            MANUFACTURED HOMES OVERTURNED IN DOGWOOD ACRES.

0246 PM     TSTM WND DMG     CURRY                   33.96N 87.21W
03/18/2013                   WALKER             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0300 PM     HAIL             2 N TUSCALOOSA          33.24N 87.57W
03/18/2013  M0.50 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

0306 PM     TSTM WND DMG     8 W HAYDEN              33.92N 86.89W
03/18/2013                   CULLMAN            AL   EMERGENCY MNGR

            TREES DOWN ON MT. VIEW ROAD.

0312 PM     TSTM WND DMG     WARRIOR                 33.81N 86.81W
03/18/2013                   JEFFERSON          AL   TRAINED SPOTTER

            DOZEN PINE TREES DOWN IN TOWN.

0316 PM     TSTM WND DMG     5 NE HAYDEN             33.97N 86.69W
03/18/2013                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ON HWY 160 NEAR CR 13

0317 PM     HAIL             HAYDEN                  33.92N 86.75W
03/18/2013  E0.88 INCH       BLOUNT             AL   LAW ENFORCEMENT

            IN HAYDEN

0318 PM     HAIL             COKER                   33.25N 87.69W
03/18/2013  M0.25 INCH       TUSCALOOSA         AL   AMATEUR RADIO

0318 PM     TSTM WND DMG     5 W BLOUNTSVILLE        34.10N 86.66W
03/18/2013                   CULLMAN            AL   EMERGENCY MNGR

            TREES DOWN ON CR 47 NEAR THE CULLMAN COUNTY LINE.

0320 PM     TSTM WND GST     ROCK CREEK              33.48N 87.08W
03/18/2013  E60.00 MPH       JEFFERSON          AL   AMATEUR RADIO

            TAYLORS FERRY AND WARRIOR RIVER RD AT UNION HILL CHURCH

0320 PM     TSTM WND DMG     5 N TRUSSVILLE          33.71N 86.61W
03/18/2013                   JEFFERSON          AL   PUBLIC

            TREES AND POWER LINES DOWN

0322 PM     TSTM WND DMG     REMLAP                  33.84N 86.61W
03/18/2013                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN IN TOWN

0322 PM     HAIL             3 NW BIRMINGHAM         33.56N 86.84W
03/18/2013  E0.88 INCH       JEFFERSON          AL   PUBLIC

            IN THE AREA OF MCDONALD CHAPEL.

0322 PM     TSTM WND DMG     KIMBERLY                33.77N 86.80W
03/18/2013                   JEFFERSON          AL   PUBLIC

            TREES DOWN AROUND BILL JONES ROAD. TIN ROOF WAS BLOWN OFF
            A VACANT MANUFACTURED HOME JUST OFF OLD SARDIS ROAD.

0323 PM     TSTM WND DMG     UNIVERSITY OF ALABAMA Q 33.21N 87.55W
03/18/2013                   TUSCALOOSA         AL   NEWSPAPER

            A TREE WAS UPROOTED IN FRONT OF MOORE HALL NEAR THE QUAD.

0324 PM     TSTM WND DMG     NNW PINSON              33.70N 86.69W
03/18/2013                   JEFFERSON          AL   PUBLIC

            ON HWY 79 AT MILE MARKER 118...TREES BLOCKING ALL LANES
            OF HIGHWAY.

0327 PM     TSTM WND DMG     2 E CENTER POINT        33.64N 86.65W
03/18/2013                   JEFFERSON          AL   TRAINED SPOTTER

            LARGE TREE DOWN WITH ROOF DAMAGE ON SEVERAL HOMES. POWER
            LINES DOWN AS WELL.

0328 PM     HAIL             ONEONTA                 33.95N 86.47W
03/18/2013  E0.50 INCH       BLOUNT             AL   EMERGENCY MNGR

0328 PM     TSTM WND DMG     ONEONTA                 33.95N 86.47W
03/18/2013                   BLOUNT             AL   FIRE DEPT/RESCUE

            STRUCTURAL DAMAGE TO A BUSINESS IN TOWN

0328 PM     TSTM WND DMG     3 NW HUEYTOWN           33.47N 87.03W
03/18/2013                   JEFFERSON          AL   PUBLIC

            SHINGLES OFF OF ROOF AND TREES DOWN ON WARRIOR RIVER
            ROAD.

0328 PM     TSTM WND DMG     3 NW HUEYTOWN           33.47N 87.03W
03/18/2013                   JEFFERSON          AL   PUBLIC

            TREES DOWN AND SHINGLES OFF ROOF

0329 PM     TSTM WND DMG     5 W TRUSSVILLE          33.62N 86.67W
03/18/2013                   JEFFERSON          AL   EMERGENCY MNGR

            ROOF DAMAGE TO HOME

0330 PM     TSTM WND DMG     ARGO                    33.69N 86.51W
03/18/2013                   ST. CLAIR          AL   NEWSPAPER

            SOME TREES FELL IN ARGO ACROSS US 11.

0330 PM     TSTM WND GST     5 E HAYDEN              33.92N 86.66W
03/18/2013  M55.00 MPH       BLOUNT             AL   AMATEUR RADIO

            I-65 EXIT 284

0330 PM     TSTM WND DMG     CLAY                    33.70N 86.60W
03/18/2013                   JEFFERSON          AL   AMATEUR RADIO

            TREES ON HOUR 2184 SELF CREEK RD CENTER POINT. ADDITIONAL
            TREES CLAYTON RD AND OLD SPRINGVILLE RD IN CLAY.

0332 PM     TSTM WND DMG     SPRINGVILLE             33.77N 86.48W
03/18/2013                   ST. CLAIR          AL   NEWSPAPER

            SEVERAL TREES WERE DOWN ACROSS THE AREA.

0334 PM     TSTM WND DMG     MOODY                   33.60N 86.49W
03/18/2013                   ST. CLAIR          AL   NEWSPAPER

            NUMEROUS TREES DOWN IN THE 1600 BLOCK OF PARK AVENUE AND
            ACTON ROAD.

0335 PM     TSTM WND DMG     ODENVILLE               33.69N 86.40W
03/18/2013                   ST. CLAIR          AL   NEWSPAPER

            DOWNED TREES ACROSS THE COUNTY. ALABAMA HWY 171 WAS
            BLOCKED FOR 30 MINUTES DUE TO TREES DOWN.

0337 PM     HAIL             5 S ANNISTON            33.59N 85.83W
03/18/2013  E0.88 INCH       CALHOUN            AL   TRAINED SPOTTER

            UP TO NICKEL HAIL. WINDS OF 40 TO 50 MPH.

0345 PM     TSTM WND DMG     1 NNW PELL CITY         33.58N 86.29W
03/18/2013                   ST. CLAIR          AL   NEWSPAPER

            ACCORDING TO PELL CITY SCHOOLS...DURAN JR HIGH SCHOOL
            SUSTAINED ROOF DAMAGE. THE ROOF OF THE PRESS BOX AT THE
            FOOTBALL FIELD WAS ALSO DAMAGED.

0346 PM     HAIL             PELL CITY               33.56N 86.27W
03/18/2013  E1.75 INCH       ST. CLAIR          AL   NEWSPAPER

            GOLF BALL SIZE HAIL WAS REPORTED ON DEPOT STREET...AS
            WELL AS TREES DOWN. SOME WERE SNAPPED OTHERS
            UPROOTED...BUT ALL WERE FACING THE SAME DIRECTION.

0346 PM     TSTM WND DMG     N FULTONDALE            33.62N 86.80W
03/18/2013                   JEFFERSON          AL   AMATEUR RADIO

            MULTIPLE TREES DOWN STOUTS ROAD ELKWOOD RD

0346 PM     TSTM WND DMG     WALNUT GROVE            34.06N 86.29W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN CR41 AND WALNUT GROVE RD. TRAILER BLOWN OVER
            ON WALNUT GROVE RD. CORRECTION. WELL HOUSE BLOWN ONTO
            TRAILER

0346 PM     TSTM WND DMG     1 E PELL CITY           33.56N 86.25W
03/18/2013                   ST. CLAIR          AL   NEWSPAPER

            AN AIRPORT HANGER DOOR WAS BLOWN IN AND DAMAGED AN
            AIRPLANE AT THE ST CLAIR COUNTY AIRPORT

0350 PM     TSTM WND DMG     RAINBOW CITY            33.95N 86.04W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            TREE ON HOUSE ON RAINBOW DRIVE WITH ENTRAPMENT

0351 PM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
03/18/2013                   TALLADEGA          AL   NEWSPAPER

            NUMEROUS TREES WERE DOWN AND DAMAGE TO ONE RESIDENCE.

0352 PM     TSTM WND DMG     RAINBOW CITY            33.95N 86.04W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            APPROXIMATELY 20 TREES DOWN ON AL HWY 77

0353 PM     HAIL             ODENVILLE               33.69N 86.40W
03/18/2013  M1.00 INCH       ST. CLAIR          AL   PUBLIC

0355 PM     HAIL             LINCOLN                 33.60N 86.14W
03/18/2013  M2.00 INCH       TALLADEGA          AL   PUBLIC

0356 PM     TSTM WND DMG     2 S OHATCHEE            33.75N 86.02W
03/18/2013                   CALHOUN            AL   PUBLIC

            LARGE TREE UPROOTED.

0356 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
03/18/2013                   TALLADEGA          AL   EMERGENCY MNGR

            TREE ON HOUSE ON SILVERWOOD DRIVE WITH ENTRAPMENT

0356 PM     HAIL             TALLADEGA               33.43N 86.10W
03/18/2013  M0.25 INCH       TALLADEGA          AL   EMERGENCY MNGR

0357 PM     HAIL             CLANTON                 32.84N 86.63W
03/18/2013  E1.75 INCH       CHILTON            AL   PUBLIC

            EXIT 212 ON I65

0357 PM     TSTM WND DMG     SARDIS CITY             34.17N 86.12W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            TREES ON HOUSE. RESIDENTS TRAPPED.

0400 PM     TSTM WND GST     2 SSE GADSDEN           33.98N 86.01W
03/18/2013  M88.00 MPH       ETOWAH             AL   BROADCAST MEDIA

            ANEMOMETER REGISTERED 88 MPH PRIOR TO LOSING A CUP.
            NUMEROUS TREES AND POWERLINES DOWN.

0400 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
03/18/2013                   TALLADEGA          AL   LAW ENFORCEMENT

            THREE OF FOUR TREES WERE SOWN ON HOUSES AND SEVERAL ROADS
            BLOCKED. CHERRY STREET...TAYLORS MILL ROAD... MOUNTAIN
            VIEW ROAD...AND EAST STREET SOUTH WERE ARE BLOCKED OR
            PARTIALLY BLOCK DUE TO DOWNED TREES.

0403 PM     TSTM WND DMG     JACKSONVILLE STATE UNIV 33.82N 85.77W
03/18/2013                   CALHOUN            AL   PUBLIC

            THE ROOF OF THE LIBRARY AT JACKSONVILLE STATE WAS
            PARTIALLY REMOVED. THE TRANSMITTER FOR THE RADIO STATION
            ON THE ROOF WAS DESTROYED.

0405 PM     TSTM WND DMG     IRONATON                33.43N 85.97W
03/18/2013                   TALLADEGA          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN HERE AND IN MUNFORD ON PRIEBES
            ROAD AND GRANT TOWN ROAD.

0405 PM     TSTM WND DMG     1 W GRANT TOWN          33.54N 85.97W
03/18/2013                   TALLADEGA          AL   NEWSPAPER

            A ROOF WAS BLOWN OFF A RESIDENCE ON MCELDERRY ROAD AND A
            TREE FELL ON A HOUSE FACING MITCHELL STREET ADJACENT TO
            MUNFORD TOWN HALL.

0405 PM     TSTM WND DMG     HOKES BLUFF             34.00N 85.86W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            ROOF OFF BARN ON YANCY DRIVE

0407 PM     HAIL             LINEVILLE               33.31N 85.75W
03/18/2013  M0.75 INCH       CLAY               AL   EMERGENCY MNGR

0408 PM     TSTM WND DMG     BLANCHE                 34.36N 85.61W
03/18/2013                   CHEROKEE           AL   EMERGENCY MNGR

            TREES DOWN ON HWY 35 NEAR DEKALB COUNTY LINE

0409 PM     TSTM WND DMG     JACKSONVILLE            33.81N 85.76W
03/18/2013                   CALHOUN            AL   EMERGENCY MNGR

            ROOF DAMAGE TO CAMPUS INN

0409 PM     HAIL             3 NNE JACKSONVILLE      33.85N 85.75W
03/18/2013  E0.88 INCH       CALHOUN            AL   TRAINED SPOTTER

0411 PM     TSTM WND DMG     SAKS                    33.71N 85.85W
03/18/2013                   CALHOUN            AL   BROADCAST MEDIA

            ROOF OF ACKER ELECTRIC CO BUILDING PARTIALLY REMOVED.
            WINDS ESTIMATED AT 70-80 MPH BY TRAINED NWS SPOTTER.

0413 PM     HAIL             CAMP HILL               32.80N 85.65W
03/18/2013  E1.25 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

0414 PM     HAIL             1 W WEST CHAMBERS       32.84N 85.51W
03/18/2013  M1.00 INCH       CHAMBERS           AL   TRAINED SPOTTER

            HAIL LASTED FOR TEN MINUTES WITH UP TO QUARTERS OBSERVED.

0416 PM     HAIL             ROCKFORD                32.89N 86.22W
03/18/2013  M1.00 INCH       COOSA              AL   PUBLIC

            QUARTER SIZE HAIL FELL FOR 5 MINUTES DURING THE STORM.

0421 PM     HAIL             STURKIE                 32.80N 85.47W
03/18/2013  E1.75 INCH       CHAMBERS           AL   PUBLIC

0422 PM     HAIL             PIEDMONT                33.93N 85.62W
03/18/2013  M1.00 INCH       CALHOUN            AL   PUBLIC

            HAIL UP TO QUARTERS FELL AS WELL AS SEVERAL TREES BLOWN
            DOWN...BLOCKING MAIN STREET AND HWY 9.

0422 PM     TSTM WND DMG     2 ESE MOUNT CHEAHA      33.48N 85.77W
03/18/2013                   CLAY               AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEARY HWY 49 AND ABEL RD.

0434 PM     HAIL             2 WNW MAPLESVILLE       32.80N 86.91W
03/18/2013  E1.00 INCH       CHILTON            AL   PUBLIC

            ONE INCH HAIL COVERING THE GROUND AT THE REST AREA ALONG
            HIGHWAY 82.

0434 PM     TSTM WND DMG     WEDOWEE                 33.31N 85.49W
03/18/2013                   RANDOLPH           AL   EMERGENCY MNGR

            TREES ON HOMES, CHURCH ROOF PARTIALLY REMOVED, AND LARGE
            PINES UPROOTED. WIDESPREAD DAMAGE THROUGHOUT THE COUNTY
            WITH TREES AND POWERLINES DOWN AND CHICKEN HOUSES
            DAMAGED.

0453 PM     HAIL             VALLEY                  32.82N 85.18W
03/18/2013  E1.00 INCH       CHAMBERS           AL   PUBLIC

0453 PM     HAIL             LANETT                  32.87N 85.21W
03/18/2013  E1.25 INCH       CHAMBERS           AL   TRAINED SPOTTER

0454 PM     HAIL             6 SW DADEVILLE          32.77N 85.84W
03/18/2013  E1.75 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

0457 PM     HAIL             SSE MARTIN LAKE AT KOWA 32.74N 85.97W
03/18/2013  E1.00 INCH       ELMORE             AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT CHILDRENS HARBOR

0458 PM     HAIL             3 ESE NOTASULGA         32.55N 85.63W
03/18/2013  E1.00 INCH       MACON              AL   AMATEUR RADIO

0500 PM     HAIL             3 ENE MARTIN LAKE AT KO 32.75N 85.93W
03/18/2013  E1.75 INCH       ELMORE             AL   EMERGENCY MNGR

            HAIL UP TO THE SIZE OF GOLF BALLS FELL FOR 15 MINUTES

0502 PM     HAIL             3 SW MARBURY            32.67N 86.51W
03/18/2013  E1.75 INCH       AUTAUGA            AL   PUBLIC

            ONE INCH TO ONE AND THREE QUARTERS INCH HAIL REPORTED
            ALONG INTERSTATE 65 BETWEEN MILE MARKERS 193 AND 197.

0510 PM     TSTM WND DMG     NEW SITE                33.04N 85.78W
03/18/2013                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREES DOWN IN NEW SITE. WINDS MEASURED 49 MPH IN ALEX
            CITY.

0511 PM     TSTM WND GST     4 NE PIN HOOK           32.40N 87.83W
03/18/2013  E50.00 MPH       MARENGO            AL   TRAINED SPOTTER

            PEA SIZE HAIL AT LOCATION AS WELL.

0525 PM     HAIL             4 S BEAUREGARD          32.49N 85.37W
03/18/2013  E1.00 INCH       LEE                AL   TRAINED SPOTTER

            HAIL UP TO QUARTERS OBSERVED. A FUNNEL CLOUD WAS ALSO SEE
            AT STATE ROUTE 51. WINDS WERE 55 TO 60 MPH...WITH NO
            DAMAGE FROM THE WINDS.

0530 PM     TSTM WND DMG     MILLBROOK               32.48N 86.37W
03/18/2013                   ELMORE             AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOOR IN MILLBROOK.

0608 PM     HAIL             5 WNW PHENIX CITY       32.48N 85.10W
03/18/2013  E1.75 INCH       LEE                AL   TRAINED SPOTTER

0617 PM     HAIL             3 NW PHENIX CITY        32.49N 85.06W
03/18/2013  E1.50 INCH       LEE                AL   PUBLIC

0617 PM     HAIL             PHENIX CITY             32.47N 85.01W
03/18/2013  E1.25 INCH       RUSSELL            AL   PUBLIC

&&

16
Local storm report, Mar 19, 2:56 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 AM CDT TUE MAR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
03/18/2013                   TALLADEGA          AL   LAW ENFORCEMENT

            THREE OF FOUR TREES WERE DOWN ON HOUSES AND SEVERAL ROADS
            BLOCKED. CHERRY STREET...TAYLORS MILL ROAD... MOUNTAIN
            VIEW ROAD...AND EAST STREET SOUTH WERE ARE BLOCKED OR
            PARTIALLY BLOCK DUE TO DOWNED TREES. TIME CHANGED BASED
            ON LEADING EDGE OF VELOCITY ON RADAR. DAMAGE LIKELY
            OCCURRED BETWEEN 4 AND 410 PM

&&

16
Local storm report, Mar 19, 3:53 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 AM CDT TUE MAR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             LAKE VIEW               33.28N 87.14W
03/18/2013  E0.50 INCH       TUSCALOOSA         AL   PUBLIC

&&

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:48 PM CDTSpecial Weather StatementBMXPike27 min
Mar 19, 3:28 PM CDTFreeze WatchBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 15 more12 hr

Nearby

Red Flag Warnings in Alabama, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.